Alert archive / Arkansas / Tornado Warnings in 2004
Tornado Warning 25, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Nov 1, 2004, 9:30 AM CST for Dallas County, Ouachita County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2004, 9:30 AM CST (15:30 UTC)
- Expired
- Nov 1, 2004, 10:15 AM CST
- In force
- 45 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Dallas County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 127 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 011530
TORLIT
ARC039-103-011615-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
930 AM CST MON NOV 1 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME NORTHERN OUACHITA COUNTY IN SOUTHWEST ARKANSAS
DALLAS COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 1015 AM CST
* AT 925 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 12 MILES SOUTH OF SPARKMAN...OR ABOUT 14 MILES NORTH OF
CAMDEN...MOVING NORTHEAST AT 40 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
SPARKMAN AND BEARDEN AROUND 940 AM CST
CARTHAGE AROUND 1005 AM CST
&&
A DOPPLER RADAR DETECTED TORNADO MEANS THERE IS STRONG ROTATION
WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE
MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR
SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3338 9310 3377 9310 3381 9289 3392 9290
3396 9287 3415 9270 3414 9261 3405 9249
3383 9270 3382 9287 3380 9258 3372 9258
3362 9273 3337 9257
$$
22What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 1, 3:50 AM CST, 5 hours 40 minutes earlier.
Area forecast discussion, Nov 1, 3:50 AM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 AM CST MON NOV 1 2004 .SHORT TERM...TODAY THROUGH WEDNESDAY SOME SCTD SHOWERS NOTED OVER PARTS OF THE FA THIS MRNG...WITH BULK OF CONVECTION NOTED OVR ERN OK AND NWRN AR. INCRSG SLY FLOW HAS ALLOWED HIGHER DEWPOINTS TO ADVECT FURTHER NWD THIS MRNG. CONDS STILL SHAPING UP FOR A SIG HEAVY RAINFALL EVENT ACRS THE AREA LATER TODAY AND TNGT. MODEL SOLUTIONS THIS MRNG HAVE TRENDED A BIT SLOWER WITH OVERALL EWD PROGRESSION OF STORM SYS CURRENTLY TO OUR W. WILL STICK WITH A BLEND OF THE GFS AND ETA FOR THIS FCST. EXPECT AXIS OF HEAVIER RAIN TO WORK SLOLY EWD TODAY...AFFECTING MOST OF THE FA BY LATER THIS AFTN. ACTIVITY WILL CONT DURG THE OVERNIGHT HRS WITH CONTD THREAT OF FLOODING RAINS. HPC HAS A GOOD BIT OF THE AREA OUTLINED FOR HVY RAIN POTENTIAL THRU 12Z TUE. BASED ON ALL OF THIS...WILL EXTEND FF WATCH THRU TNGT FOR THE ENTIRE CWA. LOOKING AT QPF AMOUNTS ON THE ORDER OF 1 TO 3 INCHES...WITH LOCALLY HIGHER TOTALS. CDFNT IS PROGGED TO ENTER WRN AR THIS EVENING. SEVERAL WAVES ALONG THE BNDRY ARE FCST TO TRACK NEWD INTO TUE...HELPING TO ENHANCE RAINFALL AMOUNTS. THE FNT WILL STALL JUST TO THE SE OF STATE LATE TUE. MEANWHILE...THE UPPER SYS TO FCST TO LIFT NEWD OUT OF TX TUE NIGHT AND WED. THIS WILL AID IN THE FORMATION OF ANOTHER SFC LOW ALONG THE FNT ACRS ERN AR. APPEARS THE CHCS OF STRONG STORMS WILL RMN JUST TO OUR E WHERE MORE UNSTABLE AIRMASS WILL BE. THE EVENTUAL TRACK WILL HAVE TO BE WATCHED CLOSELY. UPPER LOW IS FCST TO TRACK TO THE W OF AR WED. WL NEED TO KEEP RAIN CHCS IN FOR MUCH OF WED. COULD SEE SOME DRIER AIR WORK INTO SWRN AR LATE IN THE DAY. MUCH COOLER AIR WILL WORK IN BEHIND THE SYS BY WED EVENING. && .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY THE EXTENDED FORECAST WILL BE DRY. THE UPPER LOW WILL SLIDE EAST OF THE AREA WEDNESDAY NIGHT AND TAKE PRECIPITATION CHANCES WITH IT. HIGH PRESSURE WILL BUILD INTO THE AREA ON THURSDAY. HOWEVER...A QUICK MOVING COLD FRONT WILL CLIP THE NORTH PART OF THE STATE THURSDAY NIGHT. THIS IS ANTICIPATED TO MOVE THROUGH DRY SINCE IT WILL SEVERELY LACK MOISTURE. AN INCREASE IN CLOUDS THURSDAY NIGHT WILL BE THE MAIN RESULT OF THE PASSING FRONT. HIGH PRESSURE AND VERY DRY AIR RETURN FOR FRIDAY AND SATURDAY. ANOTHER COLD FRONT ARRIVES ON SUNDAY FROM THE NORTH. WILL NOT INCLUDE POPS FOR SUNDAY AT THIS TIME AS MOISTURE IS AGAIN LIMITED. TEMPERATURES THROUGH THE PERIOD WILL BE NEAR TO SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. && .LZK WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FROM 400 AM CST MONDAY UNTIL 600 AM CST TUESDAY FOR ZONES ARZ003>007...ARZ012>016... ARZ021>025...ARZ030>034...ARZ037>047...ARZ052>057...ARZ062>069. 44/51
Hazardous weather outlook, Nov 1, 9:30 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1030 AM CDT MON NOV 1 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1030 AM CDT MON NOV 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT WARM...HUMID AIR IS OVER THE NATURAL STATE DUE TO A WARM FRONT IN CENTRAL MISSOURI. A COLD FRONT WILL ENTER WESTERN ARKANSAS TODAY AND INTERACT WITH THE WARM AND HUMID AIR. SHOWERS AND THUNDERSTORMS WILL BE COMMON OVER THE NATURAL STATE TODAY. IN THE SOUTHEAST SECTIONS OF THE STATE...A FEW BREAKS IN THE CLOUDS WILL ALLOW TEMPERATURES TO WARM...AND THUS INSTABILITY WILL INCREASE. A TORNADO WATCH IS IN EFFECT THROUGH 4 PM FOR AREAS EAST OF A CAMDEN...TO FORDYCE...TO LITTLE ROCK...TO SEARCY LINE. DUE TO THE SLOW MOVING NATURE OF THE COLD FRONT...RAINFALL COULD BE HEAVY AT TIMES. RAINFALL AMOUNTS TODAY AND TONIGHT WILL BE IN THE ONE TO THREE INCH RANGE...WITH ISOLATED AMOUNTS OF UP TO 5 INCHES. THUS...A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FRONTAL SYSTEM WILL BE SLOW TO MOVE THROUGH THE STATE...WITH RAINFALL CONTINUING THROUGH TUESDAY. THE UPPER LEVEL SYSTEM WILL MOVE OVER THE STATE WEDNESDAY...FOR A CONTINUED CHANCE OF RAINFALL WEDNESDAY. THE HEAVY RAINS COULD CREATE FLASH FLOODING PROBLEMS...AND RISES ON LOCAL RIVERS AND STREAMS. THOSE WITH AGRICULTURAL INTERESTS WILL ALSO NEED TO MONITOR THE SITUATION...AS FARM LANDS NEAR RIVER BANKS ARE LIKELY TO FLOOD. HIGH PRESSURE WILL MOVE INTO THE STATE WEDNESDAY...ACCOMPANIED BY DRY AIR. COOLER TEMPERATURES WILL RETURN TO THE STATE FOR WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. 58
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 8:31 AM CST | Severe Thunderstorm Warning | LZK | Van Buren | 29 min |
| Nov 1, 8:34 AM CST | Severe Thunderstorm Warning | LZK | Ouachita | 56 min |
| Nov 1, 8:42 AM CST | Severe Thunderstorm Warning | LZK | Faulkner | 33 min |
| Nov 1, 9:26 AM CST | Severe Thunderstorm Warning | LZK | Dallas | 49 min |
| Nov 1, 10:12 AM CST | Tornado Warning | LZK | Grant | 63 min |
| Nov 1, 10:56 AM CST | Flash Flood Warning | LZK | Grant | 3 hr |
| Nov 1, 11:00 AM CST | Flash Flood Warning | LZK | White | 3 hr |
| Nov 1, 11:21 AM CST | Tornado Warning | LZK | Grant | 39 min |
| Nov 1, 11:26 AM CST | Tornado Warning | LZK | Jefferson | 34 min |
| Nov 1, 11:40 AM CST | Tornado Warning | LZK | Lonoke, Pulaski | 50 min |
| Nov 1, 11:47 AM CST | Flash Flood Warning | LZK | Pulaski | 3 hr |
| Nov 1, 11:55 AM CST | Flash Flood Warning | LZK | Dallas, Ouachita | 3 hr |
| Nov 1, 12:29 PM CST | Flash Flood Warning | LZK | Lonoke | 3 hr |
| Nov 1, 1:55 PM CST | Severe Thunderstorm Warning | LZK | Drew | 50 min |
| Nov 1, 1:56 PM CST | Flash Flood Warning | LZK | White | 2 hr |
| Nov 1, 2:08 PM CST | Flash Flood Warning | LZK | Cleveland, Jefferson, Prairie | 3 hr |
| Nov 1, 2:18 PM CST | Severe Thunderstorm Warning | LZK | Jefferson, Lincoln | 42 min |
| Nov 1, 2:32 PM CST | Tornado Warning | LZK | Arkansas, Jefferson | 43 min |
| Nov 1, 2:35 PM CST | Tornado Warning | LZK | Desha, Drew | 40 min |
| Nov 1, 3:18 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 32 min |
| Nov 1, 3:19 PM CST | Severe Thunderstorm Warning | LZK | Desha | 26 min |
| Nov 1, 3:19 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 31 min |
| Nov 1, 3:44 PM CST | Tornado Warning | LZK | Desha | 46 min |
| Nov 1, 3:54 PM CST | Flash Flood Warning | LZK | Jackson, Woodruff | 3 hr |
| Nov 1, 5:07 PM CST | Flash Flood Warning | LZK | White | 113 min |
Nearby
Tornado Warnings in Arkansas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.